Advertisement

20 Responses

  1. Scott K. Johnson
    Scott K. Johnson December 3, 2008 at 8:28 am | | Reply

    That looks miserable! Major suckage Amy.

  2. Anne
    Anne December 3, 2008 at 8:44 am | | Reply

    I’m really sorry. Those hives look miserable. I hope they resolve soon. How long do hives usually last?

  3. Clinton Cooper
    Clinton Cooper December 3, 2008 at 9:28 am | | Reply

    So sorry, Amy. I hope you heal soon. Have you had any luck with Prednisone to help alleviate any symptoms?

  4. Mandy
    Mandy December 3, 2008 at 11:11 am | | Reply

    That just plain sucks. I hope your skin is on the mend soon.

    I just started wearing a pump, and have had bad allergies to the adhesive. I just picked up the Cavilon wipes, but haven’t used them yet. Thanks for giving me a list of other options in case they don’t work. My pump reps and CDE have not really seen that problem before, and so the Cavilon was their only recommendation.

  5. Penny
    Penny December 3, 2008 at 1:28 pm | | Reply

    Owww, Amy, that looke painful!!

    I hope it all heals up soon.

  6. health and fitness
    health and fitness December 3, 2008 at 1:42 pm | | Reply

    i really hope it heals soon, wish you healty life.

  7. Kelly K
    Kelly K December 3, 2008 at 2:49 pm | | Reply

    Oh Amy –
    Hang in there sister and get better! You are quite the brave & sensitive chicka – you’ve been through the wringer!
    Thanks for the Pod & skin pre info. I’m currently wearing a “mock” pod to see if I like it. It’s sticking great, but I keep wondering what would happen with the real deal. Do you think Omni Pod changed it’s stickum formula.
    I know that happened with the Cozmo Cleo sets a few months back.
    I don’t wear the Cozmo,but I did talk to a rep at an event back in September regarding the Cleo issue after our buddy Hannah from Dorkabetic wrote about it! Hannah was at the event as well and I grabbed her after I spoke to the rep and dragged her back over to hear about it for herself.
    Anyway – GET BETTER
    k2

  8. Cara
    Cara December 3, 2008 at 5:04 pm | | Reply

    Bless your heart! That looks NO FUN! I hope it goes away soon.

  9. paige
    paige December 3, 2008 at 6:41 pm | | Reply

    HIVES! should always be written that way. Hope they clear up soon!

    (how was the bread?)

  10. Bill
    Bill December 3, 2008 at 11:18 pm | | Reply

    Ouch! Did you try some benadryl? Or some other antihistamine?

  11. Tom
    Tom December 4, 2008 at 6:37 am | | Reply

    What antibiotic did you take for the site infection? I had my first one recently and was given Keflex. It worked well and I experienced 2 really nasty lows while I was on it. I am guessing there was some sort of connection.

  12. Sara My
    Sara My December 4, 2008 at 7:58 am | | Reply

    Hopefully you are feeling the vibes for fast healing – moral support all over the place for you!!!! (you’ve given so much to us, after all – wish there was a magic wand for you!) Anyway, a suggestion for your consideration……A few years ago I was suffering terrible allergies – to everything – It was a time of great distress and my entire system began to go haywire and was on super alert which can happen with allergies of any type (it’s a real stress on the body). In my case, one allergy begat another – curses! During this period of time, I started gettting regular accupuncture for an unrelated issue (which the needles did not solve) but I kept going because, in general, I was feeling much better and blood sugars were better. At about four months in I realized the allergies were dissapating. Since allergies of any type are like T1 in that the body turns against itself by mistake. Since Chinese accupuncture works on balancing the whole system, maybe that’s worth considering. And strange, for me anyway, was when my over reacting system started calming down I didn’t even really notice it until I accidentally ate something that would have previously caused great problem, and that problem was gone and since that time, I’ve been much better all around with the pollen, etc. etc.. My body is far less reactive to allergy producing elements. I became very devoted to the accupuncture treatments and spent one full year practically, once a week getting treatments and now I go in every two or three months for a tune up. Like I say, just a suggestion. Good luck Amy!

  13. karend1
    karend1 December 4, 2008 at 8:24 pm | | Reply

    Amy,

    Are you sure those are hives? Do they itch? I have been having skin issues for years and in the last 6 months a new development that looks very very similar to what you showed in the picture.

    I went to the endo on Monday and she suggested a biopsy that I have yet to schedule.

    Just wondering as I have no clue what is all over me of late.

  14. » Grand Rounds 5:12 - Healthcare Reform Q&A   « Brain Fitness Revolution at SharpBrains     

    [...] DiabetesMine: and reckon the things a diabetic has to live with. [...]

  15. Grand Rounds 5:12 - Healthcare Reform Q&A | Better Brain Advances

    [...] DiabetesMine: and reckon the things a diabetic has to live with. [...]

  16. » On Failure, Success, Perfection and Judgment - DiabetesMine: the all things diabetes blog

    [...] relatives and friends.  You know what one of mine said last time I was reporting one of my nasty hive attacks: “WHAT DID YOU [...]

  17. Kameron Hurley
    Kameron Hurley June 30, 2009 at 8:59 am | | Reply

    I developed an allergy to the Omnipod adhesive about 4 months after starting with them. Worst damn thing in the world. I wanted to scratch my whole arm off.

    Anyway, I’ve been using NewSkin, which is basically a sprayable barrier you can put on before you stick on the pod. The excess around the pod starts to peel off in a day or so, and looks exactly like flaking skin, but the barrier under the pod stays intact.

    It’s a pain in the butt, tho, because you have to spray it on, wait for it to dry (5-10 min), then spray on a second coat and wait for *that* to dry, and then stick on the pod. It’s also $6.99-8.99 a bottle, which only lasts me a few weeks.

    I’ll definately be trying out the ConvaTek to see if that’s a better solution. So far, every other barrier I’ve tried (except regular adhesive bandages – which, of course, don’t stick properly to the skin and result in occlusions because of the padding in the middle of the bandage), hasn’t worked. I have a friend who works as an MA in a dermatology office who asked for recommendations – not one doctor had a recommendation, which I found bizarre. Their reply, “She should invent something.”

    Developing these allergies is apparently incredibly common. I’m stunned nobody has any clue as to how to treat them. I’m also looking at Hyafix bandages, which are just clear adhesive you stick on before the pod (cut out a little window for the cannula). Apparently, it’s popular with people who use catheters who’ve developed allergies to medical adhesive.

  18. Erika Roe
    Erika Roe August 19, 2009 at 8:43 am | | Reply

    Apparently Insulet recommends the IV 3000. Since the 2×2′s are too small for the pods, I ordered some 4×4′s. I have a roll of something similar on right now underneath my current pod. But the itch drives me nuts so much I want to cut off my leg or arm or wherever the pod is. I still have rashes from old sites and I doubt they will ever go away. My cousin said it looked like someone bit me. I’m so frustrated with it itching constantly. I would go back to shots if I could get that to work for me. I’m going to cross my fingers for the bigger IV 3000 to work for me.

  19. Melisa
    Melisa September 20, 2011 at 2:54 pm | | Reply

    Advanced Diabetes Supply delivers Diabetic medical supplies nationwide for free. We work with most major insurance companies including: TriCare, Medi-Cal, and Medicare.

Leave a Reply